Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 208, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 27, 2017, 2:41 AM CDT for Howell County, Ozark County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 2:41 AM CDT (07:41 UTC)
- Expired
- May 27, 2017, 3:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 143 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:06 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.5
The text
As transmitted.
711
WUUS53 KSGF 270741
SVRSGF
MOC091-153-270845-
/O.NEW.KSGF.SV.W.0208.170527T0741Z-170527T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
241 AM CDT SAT MAY 27 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Eastern Ozark County in southwestern Missouri...
Southern Howell County in south central Missouri...
* Until 345 AM CDT
* At 240 AM CDT, severe thunderstorms were located along a line
extending from near Gainesville to 8 miles north of Fawn Park,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
West Plains... Norfork Lake...
Gainesville... Bakersfield...
South Fork... Brandsville...
Lanton... Tecumseh...
Pottersville... Caulfield...
Udall... Hardenville...
Moody... Sycamore...
Zanoni...
This replaces the Severe Thunderstorm Warning that was previously in
effect for Ozark County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3672 9245 3681 9166 3679 9166 3679 9168
3651 9167 3650 9168 3650 9244
TIME...MOT...LOC 0740Z 266DEG 37KT 3666 9241 3651 9239
HAIL...1.00IN
WIND...60MPH
$$
Schaumann2 follow-up statements
936
WWUS53 KSGF 270803
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
303 AM CDT SAT MAY 27 2017
MOC091-153-270845-
/O.CON.KSGF.SV.W.0208.000000T0000Z-170527T0845Z/
Ozark MO-Howell MO-
303 AM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHEASTERN OZARK AND SOUTHERN HOWELL COUNTIES...
At 303 AM CDT, severe thunderstorms were located along a line
extending from 12 miles northwest of Ott to 6 miles west of
Bakersfield, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
West Plains... Norfork Lake...
Bakersfield... South Fork...
Brandsville... Lanton...
Tecumseh... Pottersville...
Caulfield... Udall...
Moody... Sycamore...
Zanoni...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3671 9233 3681 9166 3679 9166 3679 9168
3651 9167 3650 9168 3650 9237
TIME...MOT...LOC 0803Z 269DEG 28KT 3665 9221 3651 9225
HAIL...1.25IN
WIND...60MPH
$$
Schaumann559
WWUS53 KSGF 270823
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
323 AM CDT SAT MAY 27 2017
MOC153-270833-
/O.CAN.KSGF.SV.W.0208.000000T0000Z-170527T0845Z/
Ozark MO-
323 AM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OZARK COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 AM CDT for
south central Missouri.
LAT...LON 3675 9206 3681 9166 3679 9166 3679 9168
3652 9167 3650 9168 3650 9212 3663 9207
TIME...MOT...LOC 0823Z 266DEG 37KT 3666 9197 3652 9201
$$
MOC091-270845-
/O.CON.KSGF.SV.W.0208.000000T0000Z-170527T0845Z/
Howell MO-
323 AM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHERN HOWELL COUNTY...
At 323 AM CDT, severe thunderstorms were located along a line
extending from 7 miles southwest of West Plains to near Ott, moving
east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
West Plains... South Fork...
Brandsville... Lanton...
Pottersville... Moody...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3675 9206 3681 9166 3679 9166 3679 9168
3652 9167 3650 9168 3650 9212 3663 9207
TIME...MOT...LOC 0823Z 266DEG 37KT 3666 9197 3652 9201
HAIL...1.25IN
WIND...60MPH
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:37 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 26, 11:37 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1137 PM CDT Fri May 26 2017 ...06z Aviation Forecast Update... .SHORT TERM...(This evening through Saturday Night) Issued at 207 PM CDT Fri May 26 2017 At early afternoon...a surface front extended from northwest Missouri across southeast Kansas into a low over northeast Oklahoma then into the southern Texas Panhandle. Ahead of this front a very warm and moist air mass was in place. Surface dewpoints had already climbed to around 70 degrees across eastern Oklahoma into northwest Arkansas. Low-level water vapor imagery was indicating that an elevated mixed layer...EML...had made it into all but the south central Missouri area. In the upper atmosphere...the main upper level system was located over Manitoba with another system rotating around the base currently over the northern Rockies. The northern end of the front will continue moving eastward overnight while the southern end lifts slowly northward. Any convection that may form overnight would be near the MO-AR border near the periphery of the EML. This front will then lift northward as a warm front on during the day Saturday as a surface low develops and moves east along the front. The air mass in the vicinity of the front will be very unstable with CAPEs near 4000 J/kg but the atmosphere will also be initially capped. Once storms do begin to form on Saturday afternoon...they are expected to quickly become severe. Storms will initially form as discrete multicell or supercell storms with large hail being the primary threat. These will eventually evolve into more linear storms with damaging winds becoming the primary threat. Given the environment...tornadoes cannot be ruled out. However...these storms will be more likely as storms develop near or cross surface boundaries. .LONG TERM...(Sunday through Friday) Issued at 207 PM CDT Fri May 26 2017 As the upper level system moves southeast out of Manitoba into the Great Lakes region...the front will push eastward with the rain ending by late Sunday afternoon. Monday actually looks good with highs temperatures approaching the 80 degree mark. This should continue into Tuesday. Mid to late week looks unsettled as the region remains in northwest flow with surface boundary meandering through the region. Temperatures should be near to slightly above normal with highs in the 70s to lower 80s and lows in the upper 50s to the 60s. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1104 PM CDT Fri May 26 2017 The main concern for pilots flying in and out over the next 24 hours will be scattered strong convection developing overnight through about 09z across far southern Missouri. MVFR to VFR ceilings and visibilities will be bouncing around tonight and tomorrow. Winds will be light and variable tonight become southerly and gusty again tomorrow. Pilots need to be mindful of widespread severe convection developing across the region late Saturday afternoon and evening mainly between 23z to 04z Saturday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Griffin
Hazardous weather outlook, May 27, 12:26 AM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1226 AM CDT Sat May 27 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280530- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1226 AM CDT Sat May 27 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Tornado risk. Elevated Hail risk. Elevated Thunderstorm wind damage risk. Limited Flooding risk. Significant Lightning risk. Limited Excessive heat risk. DISCUSSION... Widely scattered severe thunderstorms will be possible across extreme southern Missouri overnight. The primary threat will be large hail up to the size of ping pongs and damaging wind gust up to 60 mph possible overnight through early Saturday morning. There is a very limited chance for an isolated tornado as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Overall...the best chance for strong to severe storms will occur from Saturday afternoon into Saturday night as the cap weakens and very strong instability develops ahead of a cold front which will move through Saturday night. The main risks will be large hail up to the size of baseballs and damaging wind in excess of 70 mph. The possibility exists for a tornado or two as well. With the risk of severe thunderstorms...frequent lightning and heavy rainfall will be possible. Localized flooding of low water crossings may be possible where the heavier rainfall occurs. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for extreme southern Missouri near the Missouri and Arkansas border. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Griffin
In the hours before
Local storm report, May 27, 12:50 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 AM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL 3 NW GOLDEN 36.56N 93.69W
05/27/2017 E0.88 INCH BARRY MO AMATEUR RADIO
&&Local storm report, May 27, 1:10 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
110 AM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 AM HAIL 1 N BLUE EYE 36.51N 93.40W
05/27/2017 E1.75 INCH STONE MO TRAINED SPOTTER
GOLF BALL SIZE HAIL IN BLUE EYE.
&&
MGLocal storm report, May 27, 1:23 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
123 AM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM HAIL RIDGEDALE 36.50N 93.22W
05/27/2017 E1.50 INCH TANEY MO PUBLIC
PING PONG HAIL AT GAS STATION ON STATE LINE
AND HIGHWAY 65.
&&
MGLocal storm report, May 27, 1:27 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
127 AM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL 3 NW RIDGEDALE 36.54N 93.25W
05/27/2017 E0.88 INCH TANEY MO PUBLIC
NICKEL SIZE HAIL AT BIG CEDAR LODGE.
&&
MGLocal storm report, May 27, 1:37 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 AM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL 3 SSW LAMPE 36.52N 93.46W
05/27/2017 E1.75 INCH STONE MO PUBLIC
GOLF BALL SIZE HAIL REPORTED AT DOGWOOD
CANYON.
&&
MGSpecial weather statement, May 27, 1:50 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Springfield MO
150 AM CDT SAT MAY 27 2017
MOZ094-095-103-270715-
Lawrence MO-Christian MO-Stone MO-
150 AM CDT SAT MAY 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHRISTIAN...
NORTHWESTERN STONE AND SOUTHEASTERN LAWRENCE COUNTIES UNTIL 215 AM
CDT...
At 150 AM CDT, Doppler radar was tracking a strong thunderstorm over
Aurora, moving east at 15 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Aurora... Marionville...
Billings... Verona...
A severe thunderstorm watch remains in effect until 700 AM CDT for
southwestern Missouri.
LAT...LON 3693 9379 3700 9379 3710 9353 3700 9352
3692 9352
TIME...MOT...LOC 0650Z 252DEG 15KT 3696 9371
SchaumannThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:29 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 61 min |
| May 27, 12:26 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 64 min |
| May 27, 1:02 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 58 min |
| May 27, 1:50 AM CDT | Special Weather Statement | SGF | Lawrence | 25 min |
| May 27, 1:59 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 46 min |
| May 27, 3:44 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 61 min |
| May 27, 9:43 AM CDT | Special Weather Statement | SGF | St. Clair | 47 min |
| May 27, 11:02 AM CDT | Special Weather Statement | SGF | Camden, Miller | 43 min |
| May 27, 11:18 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 42 min |
| May 27, 11:21 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 16 hr |
| May 27, 11:48 AM CDT | Severe Thunderstorm Warning | SGF | Maries | 27 min |
| May 27, 12:16 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 44 min |
| May 27, 12:41 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 49 min |
| May 27, 12:47 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 43 min |
| May 27, 1:22 PM CDT | Flash Flood Warning | SGF | Barton | 4 hr |
| May 27, 1:25 PM CDT | Tornado Warning | SGF | Dent | 35 min |
| May 27, 1:27 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Polk, Vernon | 48 min |
| May 27, 1:28 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 62 min |
| May 27, 1:30 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 45 min |
| May 27, 1:47 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper | 28 min |
| May 27, 2:04 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 41 min |
| May 27, 2:06 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Dallas, Polk | 39 min |
| May 27, 2:09 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 51 min |
| May 27, 2:23 PM CDT | Tornado Warning | SGF | Camden, Miller, Morgan | 37 min |
| May 27, 2:33 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Greene, Laclede, Polk, Webster | 42 min |
| May 27, 2:41 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Morgan, Pulaski | 49 min |
| May 27, 2:45 PM CDT | Tornado Warning | SGF | Dallas, Laclede | 30 min |
| May 27, 2:56 PM CDT | Tornado Warning | SGF | Maries, Miller | 34 min |
| May 27, 3:00 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Greene, Laclede, Phelps, Pulaski and 3 more | 60 min |
| May 27, 3:04 PM CDT | Tornado Warning | SGF | Laclede | 26 min |
| May 27, 3:16 PM CDT | Tornado Warning | SGF | Laclede, Pulaski, Texas | 29 min |
| May 27, 3:31 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 44 min |
| May 27, 3:34 PM CDT | Tornado Warning | SGF | Phelps, Pulaski, Texas | 26 min |
| May 27, 3:45 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps, Pulaski, Shannon, Texas and 1 more | 60 min |
| May 27, 3:49 PM CDT | Tornado Warning | SGF | Dent, Phelps, Texas | 41 min |
| May 27, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 32 min |
| May 27, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 51 min |
| May 27, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 46 min |
| May 27, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 51 min |
| May 27, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 34 min |
| May 27, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 50 min |
| May 27, 6:01 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 44 min |
| May 27, 6:14 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence, Stone | 61 min |
| May 27, 6:15 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Pulaski | 45 min |
| May 27, 6:17 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 43 min |
| May 27, 6:23 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 52 min |
| May 27, 6:23 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 52 min |
| May 27, 6:29 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Greene, Jasper, Lawrence, Newton | 4 hr |
| May 27, 6:31 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps, Pulaski | 59 min |
| May 27, 6:40 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Douglas, Greene, Lawrence, Stone and 2 more | 50 min |
| May 27, 6:44 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 46 min |
| May 27, 6:45 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 45 min |
| May 27, 6:56 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 27 min |
| May 27, 6:57 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski, Texas | 36 min |
| May 27, 6:58 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 32 min |
| May 27, 6:58 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.